Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Prescribed Aromox, Ensoflame, Olycoff for throat infection. Any side effects?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2506 Questions
Question
Hi Doc, aromox cv 625 does it have any side effects, its been prescribed for a severe throat infection along with ensoflame and a syrup olycoff A
Posted Sat, 6 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Sumit Bhatti 45 minutes later
Hi,

Thank you for your query.

1. Aromox CV 625 is a combination of amoxicillin (500 mg) and clavulanic acid (125 mg). It is a broad spectrum antibiotic.

2. It is a safe and widely used antibiotic. It is usually well tolerated.

3. Common side effects are skin rashes, loose motions and stomach upsets. It is a penicillin based antibiotic and hence patients with penicillin allergy may develop symptoms.

4. If the above symptoms occur, you should discontinue it and see your doctor again. Continued use during loose motions leads to antibiotic associated diarrhea which may lead to pseudomembranous colitis.

5. The loose motions are usually self limiting and discontinuing the medication is all that is usually required. A probiotic such as Vibact, Beclac or Providac is recommended to reduce the incidence of this common side effect.

6. I am discussing this in detail since you have a weak digestive system.

7. Ask your doctor to add an anti-allergic tablet since your throat infections tend to occur when seasons change.

8. A medicated mouthwash such as Betadine may help.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Prescribed Aromox, Ensoflame, Olycoff for throat infection. Any side effects? 17 minutes later
throat is highly irritable and painful, cant have any solid foods as swallowing is not possible even speech is difficult. should one go in for any deeper investigations?
 
 
Answered by Dr. Sumit Bhatti 20 minutes later
Hi,

Thank you for your query.

1. If you have no improvement or if you have worsening of symptoms after 48 hours of medication, then you should get your throat examined again.

2. Do you have fever?

3. If the change in voice is not improving, a Videolaryngoscopy may help.

4. A throat swab for bacterial culture and antibiotic sensitivity along with routine blood investigations will be useful if the medication is not working.

5. Do you have any recent history of travel?

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor